Mississippi, 2003

Damaging Wind in Mississippi, March 13, 2003

March 13, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 13, 2:30 PM CST, 30 minutes earlier.

Area forecast discussion, Mar 13, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CST THU MAR 13 2003

...THE SAGA CONTINUES...

VERY STRONG SQUALL LINE MOVING STEADILY ACROSS THE CWA WITH VARYING
DEGREES OF INTENSITY ALONG THE LINE. THE HEAVY RAIN THREAT IS
MATERIALIZED AND WILL CONTINUE THROUGHOUT THE NIGHT. WILL MAINTAIN
THE FLASH FLOOD WATCH FOR THE ENTIRE CWA THROUGH TONIGHT. IT WOULD
APPEAR THE PRECIPITATION PROCESS WILL BE MAINTAINED BY ISENTROPIC
PROCESSES FED FROM NEAR COASTAL CONVECTION AS DRAWN BY STRONG UPPER
DISTURBANCE INDICATED IN WATER VAPOR IMAGERY OVER RED RIVER NEAR SW
ARKANSAS. DEEP MOISTURE FETCH ON SUB-TROPICAL JET WILL CONTINUE
DYNAMICS IN PLACE. GENERAL TROUGHING WILL HOLD FIRM TO OUR WEST AND
AMPLIFY WITH APPROACHING SHORT-WAVE PASSAGES FROM NORTHERN BRANCH.
THIS WILL INCREASE LIKELIHOOD OF BACKWARD PROPAGATING CONVECTION TO
KEEP THREAT OF FLOODING RAINS INTACT THROUGH FRIDAY.

CONFIDENCE ON INCLEMENT WEATHER IS HIGH BUT UNCERTAINTY REMAINS WITH
ACTUAL LOCATION AND TIMING WITHIN THE CWA. THEREFORE...WILL DO MUCH
BLANKETING OF SIMILAR FORECAST ELEMENTS ACROSS THE ENTIRE
CWA...AVOIDING DISCRETE DIFFERENCES FROM ONE AREA TO THE NEXT IN AN
EFFORT TO SIMPLIFY THE FORECAST BUT NOT TO WATER DOWN THE THREATS.

THE WEEKEND LOOKS SALVAGABLE BUT STRONG SPRING STORM FOR EARLY NEXT
WEEK. WE WILL BE DOING THIS ALL OVER AGAIN MONDAY NIGHT THROUGH
WEDNESDAY.

MCB 58/70/53/73 7752       BTR 60/70/53/73 7752
MSY 62/71/56/73 7772       GPT 59/71/55/72 7772

.NEW...NONE
LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070
MS...FLASH FLOOD WATCH MSZ068>071-077-080>082

24
Hazardous weather outlook, Mar 13, 11:24 AM CST, 3 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FORECAST
   AREA THIS AFTERNOON...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

A STRONG TO SEVERE SQUALL LINE OF THUNDERSTORMS WILL MOVE ACROSS THE
ENTIRE OUTLOOK AREA TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL BUT
DAMAGING WINDS UPWARDS TO 70 MPH AND ISOLATED WEAK TORNADOES MAY
ALSO RESULT FROM MERGING CELLS. RAINFALL SHOULD AVERAGE AROUND TWO
INCHES THROUGH TONIGHT BUT SEVERAL LOCATIONS MAY RECEIVE AS MUCH AS
SIX INCHES FROM THE HEAVIEST AND MORE PERSISTENT AREAS OF RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE ANOTHER RISK OF SEVERE THUNDERSTORMS WITH HEAVY
RAINFALL FRIDAY AND FRIDAY NIGHT. THERE WILL ALSO BE A DEVELOPING
THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR TUESDAY AND
WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
March 13, 3:00 PM CST
Where
Pearl River County, Savannan
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.733, -89.483

A tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346205.